Alert archive / Kansas / Flash Flood Warnings in 2005
Flash Flood Warning 8, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at May 12, 2005, 10:38 PM CDT for Johnson County, Leavenworth County, Wyandotte County, Kansas; Clay County, Jackson County, Platte County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 12, 2005, 10:38 PM CDT (03:38 UTC)
- Expired
- May 13, 2005, 4:45 AM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Johnson County, KS, Leavenworth County, KS, Wyandotte County, KS, Clay County, MO, Jackson County, MO, Platte County, MO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.6 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1940 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 130344
FFWEAX
KSC091-103-209-MOC047-095-165-130945-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1038 PM CDT THU MAY 12 2005
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI
JACKSON COUNTY IN WEST CENTRAL MISSOURI
JOHNSON COUNTY IN EAST CENTRAL KANSAS
LEAVENWORTH COUNTY IN NORTHEAST KANSAS
PLATTE COUNTY IN WEST CENTRAL MISSOURI
WYANDOTTE COUNTY IN NORTHEAST KANSAS
* UNTIL 445 AM CDT
* AT 1036 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED
AREA. DOPPLER RADAR ESTIMATES HOURLY RAINFALL RATES UP TO ONE
INCH. IN ADDITION...THE AREA OF THUNDERSTORMS EXTENDS
BACK INTO SOUTH CENTRAL KANSAS SO EXPECT STORMS TO REPEAT OVER THE
SAME AREA OVERNIGHT...LEADING TO A PROLONGED PERIOD OF FLOODING
TYPE RAINS OVER A LARGE PART OF THE GREATER KANSAS CITY AREA.
* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...KANSAS CITY...OLATHE...AVONDALE...BASEHOR...BLUE
SPRINGS...BONNER SPRINGS...BUCKNER...DE SOTO...DEARBORN...EASTON
KS...EDGERTON AND EDWARDSVILLE.
THIS AREA OF THUNDERSTORMS HAS PRODUCED FLASH FLOODING IN THE
UPSTREAM COUNTIES OF JEFFERSON AND DOUGLAS COUNTIES OF EAST CENTRAL
KANSAS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
3890 9414 3886 9433 3887 9457 3877 9468
3877 9501 3897 9502 3899 9516 3941 9515
3942 9496 3951 9507 3953 9462
$$
MJ3 follow-up statements
000
WGUS73 KEAX 130532
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1224 AM CDT FRI MAY 13 2005
KSC091-103-209-MOC047-095-165-130945-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
1224 AM CDT FRI MAY 13 2005
...FLASH FLOOD WARNING CONTINUES FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 445 AM CDT...
AT 1219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. SINCE
11 PM BETWEEN AN INCH AND ONE AND A HALF INCHES OF RAIN HAS FALLEN
IN THE OVERLAND PARK...OLATHE...AND SPRING HILL AREAS. DOPPLER RADAR
ESTIMATED THE RAIN IS FALLING AT THE RATE OF ONE HALF TO THREE
QUARTERS OF AN INCH PER HOUR FROM SPRING HILL TO BLUE SPRINGS...
WHILE NORTH OF THE RIVER ONLY LIGHT RAIN WAS FALLING. ALTHOUGH THE
AREA OF SHOWERS AND THUNDERSTORMS EXTENDS WEST INTO CENTRAL KANSAS
THERE HAS BEEN A MARKED WEAKENING OF THE STORMS SINCE 1130 PM.
THUNDERSTORMS ARE PRODUCING HEAVY RAINFALL SOUTH OF THE MISSOURI
RIVER. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING
TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...KANSAS CITY...OLATHE...BLUE SPRINGS...SPRING HILL...AND
LEES SUMMIT.
WATER WAS REPORTED OVER THE ROAD NEAR BANNISTER ROAD AND 71
HIGHWAY...AND CARS WERE REPORTED STALLED ON MANCHESTER ROAD AT I-70.
WATER WAS ALSO REPORTED ON THE ROAD AT CHOUTEAU AND GUINOTTE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
3890 9414 3886 9433 3887 9457 3877 9468
3877 9501 3897 9502 3899 9516 3941 9515
3942 9496 3951 9507 3953 9462
$$
MJ000
WGUS73 KEAX 130706
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
201 AM CDT FRI MAY 13 2005
KSC091-103-209-MOC047-095-165-130945-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
201 AM CDT FRI MAY 13 2005
...FLASH FLOOD WARNING CONTINUES FOR CLAY...JACKSON...JOHNSON...
LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES UNTIL 445 AM CDT...
AT 201 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
SCATTERED SHOWERS ACROSS THE REGION. ALTHOUGH THE HEAVY RAIN
PRODUCING THUNDERSTORMS HAVE EXITED THE GREATER KANSAS CITY AREA THE
RUNOFF FROM THE EARLIER STORMS MAY STILL BE PRODUCING HIGH WATER AND
ISOLATED FLASH FLOODING. EXPECT SCATTERED SHOWERS AND A FEW
THUNDERSTORMS FOR THE REST OF THE OVERNIGHT HOURS WITH UP TO ANOTHER
QUARTER OF AN INCH OF RAIN POSSIBLE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
3890 9414 3886 9433 3887 9457 3877 9468
3877 9501 3897 9502 3899 9516 3941 9515
3942 9496 3951 9507 3953 9462
$$
MJ000
WGUS73 KEAX 130936
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
435 AM CDT FRI MAY 13 2005
KSC091-103-209-MOC047-095-165-130945-
LEAVENWORTH KS-WYANDOTTE KS-JOHNSON KS-PLATTE MO-CLAY MO-JACKSON MO-
435 AM CDT FRI MAY 13 2005
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CLAY...JACKSON...
JOHNSON...LEAVENWORTH...PLATTE AND WYANDOTTE COUNTIES HAS BEEN
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. PERIODS OF RAIN AND A FEW
THUNDERSTORMS WILL CONTINUE ACROSS THE GREATER KANSAS CITY AREA
THROUGH SUNRISE BUT ADDITIONAL FLOODING IS NOT EXPECTED. IF FLOODING
HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT
AGENCY.
LAT...LON 3945 9461 3945 9422 3922 9422 3918 9418
3890 9414 3886 9433 3887 9457 3877 9468
3877 9501 3897 9502 3899 9516 3941 9515
3942 9496 3951 9507 3953 9462
$$
MJWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at May 12, 2:37 PM CDT, 8 hours 1 minute earlier.
Area forecast discussion, May 12, 2:37 PM CDT, 8 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
237 PM CDT THU MAY 12 2005
...DISCUSSION...
WATCHING STORMS DEVELOP ACROSS EASTERN KANSAS THIS AFTERNOON ALONG A
SURFACE BOUNDARY STRETCHING FROM NORTHEAST KANSAS INTO SOUTH
CENTRAL KANSAS. LOOKING FOR THOSE STORMS TO CONTINUE TO DEVELOP AND
MOVE NORTHEAST ACROSS EASTERN KANSAS INTO WESTERN MISSOURI. A NEARLY
STATIONARY/WARM FRONT STRETCHES FROM NORTHEAST KANSAS ACROSS CENTRAL
MISSOURI INTO CENTRAL ILLINOIS. INSTABILITY INDICIES INDICATE
PRIMARY THREATS WILL BE LARGE HAIL AND DAMAGING WINDS...GENERALLY
ALONG AND NORTH OF THE BOUNDARIES. HOWEVER SURFACE BOUNDARIES IN THE
AREA SUGGEST LOCALLY ENHANCED HELICITY AND POSSIBLY TORNADOES.
ALSO LOOKING AT ANOTHER BATCH OF STORMS DEVELOPING OVER THE TEXAS
AND OKLAHOMA PANHANDLES. ALL THIS ACTIVITY MAY MERGE INTO A FAIRLY
LARGE MCS THAT WILL TRACK ACROSS THE REGION...BRINGING HEAVY RAIN TO
MUCH OF THE AREA. WILL CONTINUE TO THE FLASH FLOOD WATCH ACROSS
EXTREME NORTHEAST KANSAS AND NORTHWEST MISSOURI...WHERE SEVERAL
INCHES OF RAIN HAS ALREADY FALLEN OVER THE LAST 24 HOURS. SOUTH OF
THE NEARLY STATIONARY/WARM FRONT ACROSS CENTRAL MISSOURI...DEW
POINTS HAVE MIXED OUT...SO THAT AREA MAY HAVE TO WAIT UNTIL
OVERNIGHT BEFORE GETTING ANY PRECIP.
EXPECTING THE WIDESPREAD RAIN TO CONTINUE FRIDAY MORNING...BEFORE A
COLD FRONT IN THE LOW TO MID LEVELS PUSHES EAST ACROSS THE
AREA...PUSHING THE PRECIP CHANCES WITH IT. WILL BUMP UP POPS ACROSS
MOST OF THE FORECAST AREA FRIDAY. STILL THINKING THE RAIN WILL END
FAIRLY QUICKLY BEHIND THE SHORTWAVE.
COLD AIR MOVES IN BEHIND THE COLD FRONT...KNOCKING TEMPS DOWN TO
BELOW NORMAL FOR THE WEEKEND..MAINLY IN THE 60S. THE WARM
TEMPERATURES WILL RETURN NEXT WEEK...AS UPPER LEVEL RIDGING MOVES
BACK OVER THE REGION.
NRR
.PREV DISCUSSION...
430 AM THU...
HEAVY RAINS AND SEVERE THUNDERSTORMS WILL BE THE PRIMARY CONCERNS
TODAY INTO FRIDAY. RATHER COMPLEX SET UP DUE TO OLD BOUNDARY LEFT
OVER FROM YESTERDAYS STORMS...ANY NEW OUT FLOW BOUNDARIES GENERATED
FROM TODAYS ACTIVITY AND APPROACHING COLD FRONT. OUTFLOW BOUNDARY
LIES FROM SOUTHERN IL THROUGH CENTRAL MO TO A LOW OVER SOUTH CENTRAL
NE. THIS BOUNDARY IS EXPECTED TO LIFT NORTH THIS AFTERNOON BUT HAVE
CONCERNS COOLER/DRIER AIR ARRIVING FROM IL WILL BE TOO DEEP TO ERODE
OVER NORTHEAST MO.
NAM/GFS/UKMET/CANADIAN VERY SIMILAR IN DEVELOPING CONVECTION TODAY
ACROSS EASTERN KS INTO WESTERN MO AS LOW LEVEL JET VEERS IN RESPONSE
TO UPPER SYSTEM LIFTING NORTHEAST INTO THE NORTHERN HIGH PLAINS.
ISENTROPIC LIFT ALONG ENHANCED THETAE AXIS WILL HELP FOCUS STORMS
ACROSS EASTERN KS AND NORTHWEST MO. THE MODELS ALL APPEAR TO LATCH
ONTO A WEAK VORTICITY MAX OR VORTICITY LOBE HEADING NORTHEAST OUT OF
TX...SIMILAR TO WHAT OCCURRED YESTERDAY BUT NOWHERE AS STRONG. WATER
VAPOR IMAGERY HINTS AT A FEATURE BUT DIFFICULT TO TRACK. RADAR LOOPS
SHOW A COUPLE BANDS OF ELEVATED CONVECTION MOVING ACROSS NORTHEAST
KS AND NORTHWEST MO WITH A MORE ORGANIZED BAND OF STORMS WITH THE
COLD FRONT OVER NORTH CENTRAL KS. COLD FRONT IS AHEAD OF SCHEDULE
BUT ALL MODELS BASICALLY STOP ITS EASTWARD PUSH VERY SOON AS THE
UPPER LOW LIFTS NORTHEAST. AIRMASS PROGGED TO BE UNCAPPED THIS
AFTERNOON SO THE ELEVATED CONVECTION IS EXPECTED TO BECOME ROOTED
WITH THE SURFACE BOUNDARIES. MAIN SEVERE THREAT SHOULD BE FROM HAIL
AND WIND AS SOUNDINGS INDICATE LINEAR STRUCTURE...ALTHOUGH CANNOT
RULE OUT AN ISOLATED TORNADO OR TWO ALONG/NORTH OF QUASISTATIONARY
BOUNDARY.
AIRMASS HAS TEMPORARILY STABILIZED DUE TO PRONOUNCED EASTERLY FLOW
IN THE BOUNDARY LAYER. EXTENSIVE AREA OF STRATUS ATTESTS TO THE
STABLE ENVIRONMENT. THESE LOW CLOUDS COULD LEAD TO A MAJOR BUST
TEMPERATURE WISE...ESPECIALLY OVER NORTHEAST MO WHERE CLOUDS WILL BE
LAST TO CLEAR OUT. HAVE STARTED TO PARE BACK HIGHS ACROSS NORTHERN
MO. RIGHT REAR QUAD/ENTRANCE REGION OF UPPER LEVEL JET IS FORECAST
TO PASS ACROSS THE CENTRAL PLAINS TONIGHT. DEEPENING SURFACE LOW
OVER THE TX PANHANDLE AND STRENGTHENING 850MB JET IN RESPONSE TO
LIFT GENERATED FROM UPPER THE UPPER LEVEL SPEED MAX SHOULD RESULT IN
MORE WIDESPREAD AND HEAVY STORMS. RIGHT REAR QUAD IS FORECAST TO
LINGER ACROSS MO THROUGH TOMORROW SO WILL NEED TO MAINTAIN HIGH
POPS. TEMPERATURES WILL BE A CRAP SHOOT BOTH DAYS DUE TO THE RAIN
AND CLOUDS.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR
MOZ001-MOZ002-MOZ003-MOZ004-MOZ005-MOZ011-MOZ012-
MOZ013-MOZ014-MOZ020-MOZ021-MOZ022-MOZ028-MOZ029-
MOZ030-MOZ037-MOZ038.
KS...FLASH FLOOD WATCH UNTIL 7 AM FRIDAY FOR KSZ025-KSZ102-KSZ103-
KSZ104-KSZ105.Hazardous weather outlook, May 12, 1:02 PM CDT, 9 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 102 PM CDT THU MAY 12 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131815- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 102 PM CDT THU MAY 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A NEARLY STATIONARY FRONT WHICH EXTENDS FROM NORTHEAST KANSAS ACROSS CENTRAL MISSOURI INTO CENTRAL ILLINOIS...WILL REMAIN IN THE VICINITY THROUGH THE EVENING. MEANWHILE ANOTHER SURFACE BOUNDARY STRETCHES FROM NORTHEAST KANSAS INTO SOUTH CENTRAL KANSAS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THESE BOUNDARIES THIS AFTERNOON AND EVENING AND MOVE ACROSS MUCH OF EASTERN KANSAS AND NORTHERN MISSOURI. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED LATE TONIGHT. ALTHOUGH WIND FIELDS AND INSTABILITY FAVOR STORMS WHICH PRODUCE LARGE HAIL AND DAMAGING WINDS...THERE IS A CHANCE FOR A FEW TORNADOES TO FORM THIS AFTERNOON AND EVENING...ALONG AND JUST NORTH OF THE FRONTAL BOUNDARY. IN ADDITION...VERY HEAVY RAINFALL IS POSSIBLE OVER NORTHWEST AND WEST CENTRAL MISSOURI AND EAST CENTRAL KANSAS WITH UP TO TWO INCHES OF RAIN POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH FRIDAY EVENING. A FEW OF THESE STORMS COULD BE SEVERE...WITH THE MAIN THREATS BEING LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL. THE COLD FRONT WILL EXIT THE REGION FRIDAY EVENING AND WITH IT THE THREAT OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE LIKELY TO BE NEEDED LATER TODAY AND TONIGHT...AND TO A LESSER DEGREE ON FRIDAY. NRR
In the hours before
Special weather statement, May 12, 8:42 PM CDT, 1 hour 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 842 PM CDT THU MAY 12 2005 MOZ006>008-015>017-023>025-130245- ADAIR-GRUNDY-LINN-LIVINGSTON-MACON-MERCER-PUTNAM-SCHUYLER-SULLIVAN- 842 PM CDT THU MAY 12 2005 ...SIGNIFICANT WEATHER ALERT FOR ADAIR...EASTERN GRUNDY...EASTERN MERCER...LINN...MACON...NORTHEASTERN LIVINGSTON...PUTNAM...SCHUYLER AND SULLIVAN COUNTIES... AT 839 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM POWERSVILLE TO MEADVILLE...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTHWEST OF SEYMOUR TO 16 MILES EAST OF CHILLICOTHE...MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR PURDIN BY 850 PM CDT. NEAR MILAN BY 855 PM CDT. NEAR SHELBY BY 900 PM CDT. NEAR UNIONVILLE BY 905 PM CDT. NEAR BUCKLIN BY 910 PM CDT. NEAR WINIGAN BY 915 PM CDT. SMALL HAIL...WINDS OF 40 TO 50 MPH...TORRENTIAL RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED FOR AREAS ALONG AND EAST OF A LINNEUS TO LUCERNE THROUGH 10 PM...INCLUDING AREAS AROUND UNIONVILLE...LANCASTER...KIRKSVILLE AND MACON. SEAMAN
Local storm report, May 12, 8:46 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
846 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM TSTM WND DMG LANSING 39.25N 94.89W
05/12/2005 LEAVENWORTH KS EMERGENCY MNGR
8 INCH TREE BLOWN DOWN ALONG WITH NUMEROUS SMALLER TREE
LIMBS
&&
FOLTZLocal storm report, May 12, 9:07 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG NORTH KANSAS CITY 39.14N 94.56W
05/12/2005 CLAY MO FIRE DEPT/RESCUE
TREES DOWN.
&&
STOFLETLocal storm report, May 12, 10:03 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1003 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM TSTM WND GST 1 N MOBERLY 39.41N 92.43W
05/12/2005 58 MPH RANDOLPH MO TRAINED SPOTTER
&&
STOFLETLocal storm report, May 12, 10:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1007 PM CDT THU MAY 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0954 PM TSTM WND GST MOBERLY 39.42N 92.44W
05/12/2005 70 MPH RANDOLPH MO STORM CHASER
6-12 INCH TREE LIMBS DOWN. LOADED DUMPSTER PICKED UP BY
WINDS AND MOVED.
&&
STOFLETSpecial weather statement, May 12, 10:25 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1025 PM CDT THU MAY 12 2005 KSZ104-105-MOZ028>030-037-130430- CLAY-JACKSON-JOHNSON-PLATTE-RAY-WYANDOTTE- 1025 PM CDT THU MAY 12 2005 ...SIGNIFICANT WEATHER ALERT FOR CLAY...EASTERN WYANDOTTE... JACKSON...JOHNSON...RAY AND SOUTHEASTERN PLATTE COUNTIES... AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM PLATTE CITY TO LAKE QUIVIRA TO DE SOTO TO GARDNER...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF KANSAS CITY TO 12 MILES SOUTHWEST OF KANSAS CITY TO 9 MILES NORTHWEST OF OLATHE TO 10 MILES WEST OF OLATHE...MOVING EAST AT 45 MPH. VERY HEAVY RAINFALL AND WIND GUSTS TO 45 MPH ARE LIKELY AS THESE STORMS MOVE THROUGH. DOPPLER RADAR ESTIMATES ONE AND A HALF INCH HOURLY RAINFALL RATES WITH THESE STORMS. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 7:13 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 37 min |
| May 12, 7:00 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Harrison | 45 min |
| May 12, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 56 min |
| May 12, 7:14 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, DeKalb, Gentry | 23 min |
| May 12, 7:56 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Lafayette, Ray | 49 min |
| May 12, 8:05 PM CDT | Severe Thunderstorm Warning | EAX | Mercer | 32 min |
| May 12, 9:33 PM CDT | Severe Thunderstorm Warning | EAX | Howard, Randolph | 57 min |
Nearby
Flash Flood Warnings in Kansas, 2005Flash Flood Warnings in Missouri, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.